MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that prior to performing a retrograde intrarenal surgery (rirs) on a patient, the physician found that the tip of the ncircle tipless stone extractor basket could not be opened.The device did not come in contact with the patient.The physician completed the procedure by using another ncircle tipless stone extractor.
 
Additional Manufacturer Narrative
Investigation - evaluation: one ncircle tipless stone extractor was received for evaluation in opened package.A visual inspection noted the device was returned with the unidex handle (udh) and the basket formation both in the closed position.The basket sheath has been stretched up to 13.5 cm from the distal tip.A kink was noted in the basket sheath 88 cm from the distal tip.The polyethylene terephthalate tubing (pett) is 2.5 cm in length.The support sheath and the basket sheath were still adhered.Functional testing was performed and determined the udh handle does not actuate the basket formation.The collet knob is tight and secure.The udh handle was disassembled.The basket formation could not be manually activated.The basket sheath is smashed at approximately 1 cm from the distal end.The customer complaint has been confirmed.A definitive root cause could not be established.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process that would have caused or contributed to the reported product issue.A review of complaint history found no other complaints associated with this device and lot number combination.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6629408
Report Number1820334-2017-01311
Device Sequence Number19064007
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)190602(10)7017981
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNTSE-022115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight63